MAUDE Adverse Event Report: ARTHREX, INC. DX FIBERTAK SUTURE ANCHOR, ST & NDLS; NON-DEGRADABLE FIXATN FASTENER

ARTHREX, INC. DX FIBERTAK SUTURE ANCHOR, ST & NDLS; NON-DEGRADABLE FIXATN FASTENER
Model Number DX FIBERTAK SUTURE ANCHOR, ST & NDLS
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 05/15/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Event or Problem Description
On 15 may 2025, it was reported by a sales representative via email that 2 x ar-8990st-1, dx fibertak suture anchor st & ndls were reported to have failed during use.This occurred on (b)(6) uring a lateral ligament reconstruction.It was reported that two dx fibertak anchors (ar-8990st) were used in a lateral ligament repair.Upon deployment, the anchor top pulled straight off the metal rod that inserts the anchor body.This left the metal rod stuck inside the bone, meaning the surgeon was forced to remove using a wire driver.This happened to both the anchors.The case was completed successfully with the surgeon removing the metal inserter rod with a wire driver instead.There was case involvement.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6.The complaint device was not received for evaluation.Based on the information provided, which may include the device (if available and returned), pictures, videos, event description, and any additional field data, arthrex concluded that the most probable contributing factors to the reported failure include improper bone preparation and/or the application of excessive impaction or torque.Directions for use dfu-0054-eor7_fmt_en bio-fastak, fastak¿, suturetak® and fibertak® suture anchors.C.Contraindications 1.Insufficient quantity or quality of bone.Warnings and precautions 7.Avoid excessive impaction during anchor insertion as this could lead to inserter damage and/or breakage.If insertion resistance is encountered, do not impact harder.Replace the implant and repeat the drilling/insertion process.9.Suturetak and fibertak suture anchors only: drilling in very hard bone may require cycling the drill while maintaining consistent alignment of the drill guide.Increased size, hard bone drills are also available for use.G.Precautions 3.Fastak suture anchors only: stopping and restarting the drill may result in excess torque being applied to the implant, which may cause the device to fail.4.Fastak and fibertak suture anchors only: it is important to stop drilling as soon as the chuck contacts the guide or grasper.Failure to do so may result in damage to the suture and/or implant.5.Insert the anchor with the same orientation as that of the prepared drilled bone hole to avoid damage to the anchor or inserter.The complaint is confirmed based on the customer's attached pictures, which show the blue handle of an ar-8990st-1 detached from the shaft/inserter.

Brand Name
DX FIBERTAK SUTURE ANCHOR, ST & NDLS
Common Device Name
NON-DEGRADABLE FIXATN FASTENER
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key22143953
Report Number1220246-2025-02377
Device Sequence Number8215710
Product Code MBI
UDI-Device Identifier00888867301078
UDI-Public(01)00888867301078(11)250120(17)291231(10)15375418
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K172612
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 09/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDX FIBERTAK SUTURE ANCHOR, ST & NDLS
Device Catalogue NumberAR-8990ST-1
Device Lot Number15375418
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/15/2025
Supplement Date Received by Manufacturer09/05/2025
Initial Report FDA Received Date06/04/2025
Supplement Report FDA Received Date09/15/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/20/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown